MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ORTHOPEDIC SALVAGE SYSTEM RS LS TIBIAL BEARING 20MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ORTHOPEDIC SALVAGE SYSTEM RS LS TIBIAL BEARING 20MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Degraded (1153); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices: orthopedic salvage system reinforced yoke catalog #: 150493 lot #: 362040, orthopedic salvage system rs polyethylene femoral bushings catalog #: 161034 lot #: ni, orthopedic salvage system rs axle catalog #: 161035 lot #: ni, unknown orthopedic salvage system lock pin catalog #: ni lot #: ni, unknown orthopedic salvage system tibial bushing catalog #: ni lot #: ni, unknown orthopedic salvage system rs segmental distal femur catalog #: ni lot #: ni, unknown orthopedic salvage system rs non-modular tibia catalog #: ni lot #: ni.Report source: foreign: (b)(6).The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2022-00354, 0001825034-2022-00355.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision to address post-operative fracture of the yoke, damage to the tibial bearing, pain and difficulty ambulating approximately one (1) year post-operatively.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10 - concomitant devices - orthopedic salvage system reinforced yoke catalog #: 150493 lot #: 362040, orthopedic salvage system rs polyethylene femoral bushings catalog #: 161034 lot #: 685770, orthopedic salvage system rs axle catalog #: 161035 lot #: 994120, unknown orthopedic salvage system lock pin catalog #: ni lot #: ni, unknown orthopedic salvage system tibial bushing catalog #: ni lot #: ni, unknown orthopedic salvage system rs segmental distal femur catalog #: ni lot #: ni, unknown orthopedic salvage system rs non-modular tibia catalog #: ni lot #: ni.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address post-operative fracture of the yoke, damage to the tibial bearing, pain and difficulty ambulating, requiring a cane approximately one (1) year post-operatively.Revision operative notes noted frontal instability and the two lateral metal locking fins of the yoke were broken, which released the hinge and made it unstable.The components were replaced without difficulty and no intraoperative complications were reported.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10 - concomitant devices - orthopedic salvage system reinforced yoke catalog #: 150493 lot #: 362040, orthopedic salvage system rs polyethylene femoral bushings catalog #: 161034 lot #: 685770, orthopedic salvage system rs axle catalog #: 161035 lot #: 994120, orthopedic salvage system polyethylene tibial bushing catalog #: 150476 lot #: 604320, orthopedic salvage system proximal modular tibial component 9cm catalog #: cp113461 lot #: 493800, orthopedic salvage system diaphyseal segment locking screw set catalog #: 150481 lot #: 065760, orthopedic salvage system polyethylene locking pin catalog #: 150478 lot #: 069270, unknown orthopedic salvage system rs segmental distal femur catalog #: ni lot #: ni.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address post-operative fracture of the yoke, damage to the tibial bearing, pain and difficulty ambulating, requiring a cane approximately one (1) year post-operatively.Initial operative notes noted there were no intraoperative complications placing the components.Revision operative notes noted frontal instability and the two lateral metal locking fins of the yoke were broken, which released the hinge and made it unstable.The components were replaced without difficulty and no intraoperative complications were reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection of the returned tibial bearing showed wear consistent with usage.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ORTHOPEDIC SALVAGE SYSTEM RS LS TIBIAL BEARING 20MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13548452
Report Number0001825034-2022-00355
Device Sequence Number17443045
Product Code KRO
UDI-Device Identifier00880304554719
UDI-Public(01)00880304554719(17)240402(10)967760
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2024
Device Model NumberN/A
Device Catalogue Number161098
Device Lot Number967760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/16/2022
04/21/2022
07/19/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date04/08/2022
05/11/2022
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight80 KG